Drug-induced lupus erythematosus is a (generally) reversible condition that usually occurs in people being treated for a long-term illness. Drug-induced lupus mimics SLE. However, symptoms of drug-induced lupus generally disappear once the medication that triggered the episode is stopped. More than 38 medications can cause this condition, the most common of which are procainamide, isoniazid, hydralazine, quinidine, and phenytoin.
Micrograph of a section of human skin prepared for direct immunofluorescence using an anti-IgG antibody. The skin is from a person with systemic lupus erythematosus and shows IgG deposits at two different places. The first is a bandlike deposit along the epidermal basement membrane ("lupus band test" is positive); the second is within the nuclei of the epidermal cells (antinuclear antibodies are present).
Erythrocyte sedimentation rate. This blood test determines the rate at which red blood cells settle to the bottom of a tube in an hour. A faster than normal rate may indicate a systemic disease, such as lupus. The sedimentation rate isn't specific for any one disease. It may be elevated if you have lupus, an infection, another inflammatory condition or cancer.
Affiliate Disclosure: There are links on this site that can be defined as affiliate links. This means that I may receive a small commission (at no cost to you) if you purchase something when clicking on the links that take you through to a different website. By clicking on the links, you are in no way obligated to buy.
Please Note: The material on this site is provided for informational purposes only and is not medical advice. Always consult your physician before beginning any diet or exercise program.
Copyright © livehopelupus.org